Couldn't find what you looking for?

TRY OUR SEARCH!

For the last 6 months, I had been trying to figure out what was wrong with me. I am 45 years old, have always taken care of myself and had great skin and hair. I thought that maybe my age was finally catching up with me, but the change was happening so rapidly, it forced me to think about other potential causes. I was mysteriously losing weight too, which was great at first but then it got so bad people were telling me I looked sick and drawn. My skin lost all its luster and became leathery. I developed some raised red spots on my face. Then, my hair began to fall out, particularly at the hairline, and was turning grey fast. I freaked out.

Last summer, mail order Rx had mistakenly sent me Yaz rather than the Ortho Trycylen I had been on for 10 years. I called my gyn and she said there shouldn't be an issue with trying it, since I did not want to wait for a new script. I guess I had been on it for a few months when I started all these symptoms, but it wasn't till a few months ago that I realized the change to YAZ might be the cause. Today I was googling hair loss and found this site, and based on all the posts here, now I am sure this was brought on by YAZ.

My question: I was on YAZ for about 10 months total. Will my hair grow back in? I've been off this poison now for a 2 months and I have not seen any improvement.

Loading...

Have you tried Minoxidil topical solution for hair growth? The 5% solution may give you a better chance than the 2% solution of regrowing your hair.
Reply

Loading...

I am really sorry to hear that the Yaz that you were taking has caused hair loss! If you are not seeing hair regrowth after getting off the drug though, I wonder--and please realize that I say that I wonder, not that I know or I'm sure--if it means that the loss is permanent? I think that it would be a good idea to consult with your physician or a pharmacist about this because it is clearly distressing you and that could actually be bad for hairloss as well! Keep us posted on what your doctor says.
Reply

Loading...

I had no idea that YAZ could cause these side effects! In February of 2008 I started taking YAZ and it messed with my emotions, I was always crying. I started having vision problems and hair loss in October of 08. I have been off the Yaz since February of 09 and the problems have not gone away... I am worried that I am going to lose all my hair.
Reply

Loading...

I have been on Yaz for about 5 months. The first three months were awful - supposedly everything built up on the uterine wall was coming out, or so it was explained, so I waited it out and the actual periods got better. The latest side effects are: 1. My breast size is increasing (not something I want) and 2. My hair is falling out. I had a lot to begin with, but I can't stand to lose much more. Going to the doctor tomorrow, wish me luck.
Reply

Loading...

That sounds relaly awful and I'm sorry that you had to go through it! I think they should really pull yaz from the market--I have heard nothing good about it, even people who like it aren't very big on it. I hope your doctor switches your birth control--let me know okay?
Reply

Loading...

I DEFINITELY feel your pain, only my situation is a little different than yours, but my question is the same - will the hair grow back? I have been on Yaz for the last two years, and just recently stopped taking it due to financial circumstances. I began to experience hair loss, after showering I would run my hands through my hair and notice that there were much more strands of hair dangling from my fingertips than normal (I know about shedding, but this was well over what I would think of as normal.) Even after drying my hair, I'd run a comb through and when I'd examine the comb, there were so many strands hanging off of it. Another thing that I noticed while off the pill, my hair would become incredibly oily a day after washing it - as well as my face! I finally was able to get back on the pill and all of those issues dissolved, but I began to experience a huge amount of UTI's and thought that maybe this was also being caused by the pill - so once again, I stopped taking the pill and have been experiencing these same issues once again. I don't understand why this is happening, but it is incredibly frustrating to deal with! I want my hair back, and I hope that all of us who are suffering with this issue will soon find a resolution!
Reply

Loading...

Just to be clear, the hair SHOULD grow back to the best of my knowledge although it may not actually so I would hate to make promises one way or the other. Does that help or make sense?
Reply

Loading...

So I went to the doctor and was taken off Yaz - I will be waiting it out for a month to see if things get better. It's only been two weeks so I can't tell if my breast will go back to normal or if my hair will come back. This Yaz drug is brutal :-(
Reply

Loading...

:'( I was on Yaz for 2 years to improve my acne problem and it seemed to be working. However, I gained some weight and decided to stop the pills. Now I am loosing so much hair that I am afraid to brush it! Every time I run the comb through it – I am ready to cry.

I researched the issue on the internet – and it seems that lots of women experience these issues due to hormonal changes, just like loosing hair after the pregnancy.
So hopefully this hair thinning is not permanent, will keep you posted.
Reply

Loading...

My question is, Im 18 and i want to start yaz. i have a lot of head and body hair, so if i lose some, its not gonna be a problem lol. i want to use it for my acne mosst importantly.how old are all of you that have been saying that your hair has fallen out? Are you girls older? Because that would be more understandable. But if the majority of you girls are young (in your 20s), then yeah, im not gonna take yaz
Reply

Loading...

I have never posted on this message board, but just stumbled across it today. I thought I would share my experience with Yaz & what I have read online regarding associated hair loss. In response to "Guest" who posted on February 2, 2011...I am 27 years old & have lost ALL of my scalp hair. And I had REALLY thick hair before all of this. In addition, I have also lost hair on the rest of my body as well. This birth control pill caused me a lot of emotional distress as well as severe anxiety...And I've never experienced that in my life! I think different people respond to Yaz in their own unique way, but I would NOT recommend that Yaz be used by anyone.

From what I have read from other people's testimonies, it takes six months to get Yaz COMPLETELY out of your system. I have read online that after those six months are over, women have seen their hair grow back, but not to the fullness that it was before. Though unfortunate, I have hope that my hair will at least somewhat grow back. I'd be happy to share more of my "Yaz" story with anyone else who might be interested. :-)
Reply

Loading...


I am 16, my hair is falling out, I have major headaches, I have been having blurred vision, and I am quitting the pill today.... Some people do fine with the pill but its not for me.
Reply

Loading...

I've recently had the same problem, however I've been on yaz for about 7 years and saw no problems until recently when I stopped having my period altogether and lost a bunch of hair. For anyone who has questions, I talked to my gyno about it and she immediately switched my birth control and said I should see improvements in my hair, however it may not be for another 6 months or so since that is the length of the normal hair cycle. It definitely sucks but it should improve.
Reply

Loading...